CSN Login
Members Online: 4

You are here

my father

Douggie
Posts: 29
Joined: Dec 2006

I have written several time about my father in the past. I guess if for nothing else this will be where I come when I forget the happenings and complications both medically and family wise that has happend.

He has been on a very agressive chemo regiment.
oxal, FU-5, FC (leucovorin), c225 (cetuximab) and avastin on the long week. Eurbitux on the short week.

He was continually running a low grade temp for weeks. They did a cat scan this last week that showed a abcess in his colon. I asked him where the pain was and he point to where his J/G tube was. Now theyre saying he has an abcess and phenmonia. Anyway, The avastin was started when he still had his tube in. Could this have caused the infection?

Im getting tons of innuendo when it comes to anything with his treatment. Something else that has come up from this most recent hospital stay is that he may have gotten a transfusion with tainted blood, hepatitis c. They drew blood to find out if this was the case last week. I seem to keep getting the results havent come in yet...how long does it take to find out?
About the only positive thing that I have seen from his treatment is pretty good.....he went in with csa levels at 5500....now theyre down to 23.

The oncologist is still saying that he will be on chemo for the rest of his life.
I heard good things about the center for cancer care in Goshen indiana. Anyone have any experience there?

Douggie
Posts: 29
Joined: Dec 2006

correction csa *CEA
Ok Im an antiquer CSA = confederate states of america.

shmurciakova's picture
shmurciakova
Posts: 910
Joined: Dec 2002

Hi Douggie,
I have to say it is good that his CEA has dropped dramatically. Obviously this barrage of chemo drugs is killing the cancer, however, I have never heard of someone being on so many drugs simultaneously. I assume cetuximab is an experimental drug? Is this a clinical trial? I have also not heard of the use of Avastin and Erubitux together. At any rate, I don't understand why they put your Dad on chemo so quickly after his initial surgery when he did not even have a chance to heal from that...As you know, chemo drugs lower the bodies immunity and natural healing processes. Yes, chemo drugs can lead to infection and generally the doctors ease off on the drugs until the infection is cleared up.
The fact that your father may have contracted Hep. C from an infusion is appaling. That would explain his liver issues you described to us earlier.
I do not know the Cancer center in Indiana, but personally I feel that anywhere would be an improvement and a second, third, opinion is never a bad idea, especially in an advanced case such as your fathers. If he has an abcess and pneumonia, continuation of so many intense chemo drugs could kill him, IMO. Please, for the love of God, get a second opinion! It is something his doctors should support and expect.
Best wishes to you both,
Susan H.

Douggie
Posts: 29
Joined: Dec 2006

I have been talking with him about it. But I have a sibling that is primary that seemingly put something in his head to stay put...mainly because of the cancer count. They are also an employee at the hospital.

Well I know this isnt good news. I just got a call from my sibling. The surgeon wants to have a family meeting this afternoon.

Man the place just gives me the kreeps. I have been (in one form or another) a sales person all my life. My very first meeting with the oncologist and every time since. I have felt the whole thing as a sales pitch.

Son of a *****.....I just got off the phone with my sister. My father has a leak in his bowel. Shes such a ****.

shmurciakova's picture
shmurciakova
Posts: 910
Joined: Dec 2002

OOH, might not want to use that word on here. For us women that is the very WORST word.....
Anyway, it is not your sisters fault that your father has a leak in his bowel. it stinks that she is the primary caregiver. I guess that puts you in a predicament that I do not have a solution to. Your poor father. I personally think they are being overly agressive with the chemo. In the end it is your fathers decision and unfortunately, I think the only thing you can do is tell your sister what you think. If something happens to him, his blood will be on her hands.

Douggie
Posts: 29
Joined: Dec 2006

Yeah it is a bad word.....sorry. IT just so happend that I was typing while she called. She was being rude. Think we may have things sorted out.

Went to the meeting about my father. The bowel isnt leaking but does have an abcess where the feckle matter is pocketing itself.
The sergeon gave him 2 options:
1) to fit him for a colostomy.
2) to drain the effected area and see if it will heal.

Well before I got home I got a call. They decided the effected area is too small. They are going to wait to see if it will heal itself. They were uncertain about any of the outcomes because of there use of avastin.

Subscribe to Comments for "my father"